MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number G19891
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a cook cervical ripening balloon w/stylet was used off label for a contraindication in our instructions for use (ifu).The device was used on a vaginal birth after caesarean section (cvbac) patient and caused uterine rupture.The patient required uterine repair.No details regarding the uterine repair was provided.No additional patient consequences were reported.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, a cook cervical ripening balloon w/stylet was used off label for a contraindication in our instructions for use (ifu).The device was used on a vaginal birth after caesarean section (cvbac) patient and caused uterine rupture.The patient required uterine repair.No details regarding the uterine repair was provided.No additional patient consequences were reported.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, quality control data, and the instructions for use (ifu).The complaint device was not returned to cook for investigation.Cook has not received a complaint for a similar product and a similar failure mode in which the complaint product was returned for physical examination.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: contraindications: "prior hysterotomy, classic uterine incision, myomectomy or any other full-thickness uterine incision" potential adverse events: "uterine rupture" a clinical assessment was conducted and concluded: based on the information provided for this clinical assessment, the most probable cause of this event is related to user/procedural issues related to patient factors/history.With the partial information available at this time, specifications regarding additional patient factors are limited.Based on the information provided, the event can likely be traced to the off-label use of the device for a contraindication in our instructions for use (ifu).Based on the available information, it was concluded that the cause of the event was traced to contraindicated use of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12141912
Report Number1820334-2021-01725
Device Sequence Number4154819
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)231118(10)13565324
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberG19891
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13565324
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;